Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

October 16, 2011Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this special weather statement at Oct 16, 2011, 10:01 PM EDT for Jefferson County, Lewis County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 16, 2011, 10:01 PM EDT (02:01 UTC)
Expired
Oct 16, 2011, 11:00 PM EDT
In force
59 min
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 20 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 429 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
429 m²/s²
0-3 km storm-relative helicity
798 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WWUS81 KBUF 170201
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1001 PM EDT SUN OCT 16 2011

NYZ007-008-170300-
JEFFERSON NY-LEWIS NY-
1001 PM EDT SUN OCT 16 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 17 MILES NORTHEAST OF FORT DRUM TO 11 MILES SOUTHWEST OF STONY
  POINT...AND MOVING EAST AT 40 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  WATERTOWN AND FORT DRUM...

LAT...LON 4366 7577 4369 7578 4371 7602 4368 7603
      4369 7622 4380 7624 4384 7631 4391 7621
      4387 7621 4390 7614 4394 7615 4429 7559
      4410 7516 4362 7510

$$

TMA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Oct 16, 7:34 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Oct 16, 7:34 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
734 PM EDT SUN OCT 16 2011

.SYNOPSIS...
STRONG LOW PRESSURE IN CENTRAL CANADA WILL PUSH A DISTURBANCE
ACROSS THE REGION THIS EVENING...WHICH WILL RESULT IN A PERIOD OF
SHOWERS. THEN MONDAY WILL BE ANOTHER WINDY DAY...WITH BREAKS OF
SUNSHINE AND GUSTY WINDS. HIGH PRESSURE WILL BRIEFLY BUILD ACROSS
THE REGION TUESDAY...FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM WHICH
WILL TRACK INTO NEW ENGLAND ON WEDNESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
AN ANOMALOUSLY DEEP... MINUS 4 STANDARD DEVIATION LOW PRESSURE NEAR
SOUTHERN HUDSON BAY THIS EVENING WITHIN A CLOSED UPPER LEVEL LOW OVER
SOUTHERN CANADA...CONTINUES TO PRODUCE SHOWERS ACROSS THE REGION
WITH THE AID OF LAKE ENHANCEMENT...AS WELL AS AN UPPER LEVEL SHORT
WAVE.

WILL MAINTAIN SHOWERS THROUGH THE EVENING HOURS ACROSS
WNY...SLOWING THE DRYING TREND BY AN HOUR OR TWO...AS THE MAIN UPPER
LEVEL SHORT WAVE IS NOW OVER SOUTHERN ONTARIO CANADA. EXPECT THESE
SHOWERS TO CONTINUE AHEAD OF THE SHORT WAVE IN A FAVORABLE
ENVIRONMENT FOR VERTICAL LIFT. ADDITIONALLY A STRONG BAND OF RAIN
OFF LAKE ERIE...WITH MARGINAL LAPSE RATES FOR PURE LAKE EFFECT HAS
WEAKEN SOME...AND THIS BAND SHOULD CONTINUE TO PUSH SOUTHWARD WITH A
VEERING LOW WIND PROFILE. SHOWERS CROSSING WESTERN END OF LAKE
ONTARIO MAY ALSO BE ENHANCED AS THEY CROSS THE LAKE WATERS THIS
EVENING.

EASTERN LAKE ONTARIO REGION...JUST SCATTERED SHOWERS THIS EVENING WILL
BECOME MORE NUMEROUS...WITH LAKE ENHANCEMENT LATER THIS EVENING AS
THE UPPER LEVEL SHORTWAVE CROSSES.

ACROSS THE SOUTHERN TIER AND INTO THE FINGER LAKES REGION RAIN
SHOWERS...ASSOCIATED WITH WARM AIR ADVECTION WILL CONTINUE THROUGH
THE EVENING...THEN DIMINISH AS THE UPPER LEVEL SHORT WAVE CROSSES
FROM WEST TO EAST LATER THIS EVENING AND COLD AIR AGAIN ADVECTS INTO
THE REGION.

LOWS WILL NOT DROP TOO MUCH TONIGHT...DESPITE THE COLD AIR
ADVECTION...AS WINDS WILL PREVENT ANY RADIATIONAL COOLING. WINDS
WILL ACTUALLY BE RATHER GUSTY E AND NE OF THE LAKES...WHERE WARMER
LAKE TEMPERATURES WILL AID INSTABILITY AND MIXING.

FOR MONDAY...12Z MODELS SHOW A DECENT WINDS ALOFT...WITH A CORE OF
40 TO 45 KNOTS ALOFT FROM JAMESTOWN-BATAVIA-ROCHESTER NORTHWARD.
WHILE THIS IS LESS THAN OUR LAST EVENT...ONE KEY THING THIS DOES
HAVE GOING FOR IT IS THAT BOTH NAM/GFS SHOW AIR WILL BE DRY ENOUGH
TO CLEAR OUT SKIES IN MOST LOCATIONS. AS A RESULT...A GOOD PART OF
THIS WILL MIX DOWN DURING THE DAYTIME HOURS. WITH GUSTS EXPECTED TO
BE IN THE 45 TO 50 MPH RANGE MONDAY AFTERNOON...SO WILL ISSUE A WIND
ADVISORY ALONG THE I-90 CORRIDOR FROM THE NY/PA BORDER TO ROCHESTER.
IT WILL BE GUSTY ELSEWHERE...BUT CONFIDENCE IS A BIT SHY TO HOIST
THE ADVISORY AT THIS TIME. FOR THE REST OF THE SOUTHERN TIER...THE
PRESSURE GRADIENT WILL BE WEAKER...AND EAST OF LAKE ONTARIO...THERE
WILL BE MORE CLOUDS...MAKING MIXING LESS OF A CERTAINTY.

OTHERWISE...MONDAY SHOULD BE A COOL AND RATHER BLUSTERY DAY...WITH
HIGHS IN THE UPPER 50S.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
THE DEEP SURFACE LOW CENTERED NEAR JAMES BAY IS FORECAST START TO
MOVE EASTWARD ACROSS QUEBEC PROVINCE ON MONDAY NIGHT. CONVERGENT
FLOW ALOFT AND ASSOCIATED SUBSIDENCE SHOULD SUPPRESS CLOUD OVER MUCH
OF THE REGION...SOME THICKER CLOUDINESS OVER THE NORTH COUNTRY AND
SAINT LAWRENCE VALLEY.

FOR TUESDAY...CLOUDS WILL THICKEN THROUGH THE DAY AS THE NEXT LOW
LIFTS NORTH FROM THE TENNESSEE VALLEY. AN INVERTED TROUGH EXTENDING
NORTH OF THE LOW WILL HELP TO FOCUS LOW LEVEL MOISTURE WHICH WILL BE
INCREASING AHEAD OF A LOW LEVEL JET THAT WILL BE TRACKING NORTH
TOWARD PA. EXPECT PERIODS OF RAIN TUESDAY NIGHT AS THE LOW LEVEL JET
CONTINUES TO ADVECT INCREASING LOW LEVEL MOISTURE NORTH ACROSS THE
STATE. ADDITIONAL SYNOPTIC SCALE LIFT WILL BE GENERATED BY AN UPPER
LEVEL JET THAT WILL BE ROUNDING THE BASE OF A DEEPENING LOWER
MISSISSIPPI VALLEY TROUGH.

ECMWF AND GFS NOW DEVELOP A WESTWARD TROUGH FROM THE MINA SURFACE
LOW FORMING INITIALLY AS A COASTAL LOW NEAR THE CAROLINAS TUESDAY
NIGHT...THEN LIFTING NORTHWARD TO EASTERN NY. ECMWF IS MUCH FASTER
WITH IS SURFACE LOW WITH ITS ARRIVAL OVER ERN NY 00Z THURSDAY...
VERSUS GFS SOLUTION IN A SIMILAR LOCATION BUT TRAILING BY 6 HOURS.

THE FINAL RESULT WILL STILL  BE A PROLONGED PERIOD OF PRECIP FOR
WEDNESDAY AND WED NIGHT. QPF DURING THIS PERIOD IS QUITE ROBUST WITH
THE INITIAL WARM ADVECTION RAIN OVER CENTRAL NY AND THE NORTH
COUNTRY DURING THE DAY ON WEDNESDAY...AND MORE TO COME WED NIGHT
OVER WESTERN NY ASSOC WITH THE TRAILING DEFORMATION ZONE.

DAYTIME TEMPERATURES WILL BE CLOSE TO SEASONAL AVERAGES DURING THIS
PERIOD WITH COOLER TEMPS IN THE LOWER TO MID 40S MONDAY AND WED
NIGHTS...AND UPPER 40S TUESDAY NIGHT WITH THE THICKER CLOUDS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE CLOSED CENTER WITHIN THE UPPER TROUGH WILL MOVE FROM A LOCATION
NEAR OR OVER LAKE ONTARIO ON THURSDAY MORNING TO THE CANADIAN
MARITIME PROVINCES ON FRIDAY MORNING. THIS UPPER FEATURE WILL TRAIL
A DEFORMATION ZONE OVER WESTERN NY ON THURSDAY...THEN COLDER AIR AT
850MB WILL MAINTAIN SOME LAKE EFFECT SHOWERS THURSDAY NIGHT AND
EARLY FRIDAY. SURFACE AND BOUNDARY LAYER TEMPS WILL BE MARGINALLY
COLD ENOUGH FOR SOME MIXED RAIN/SNOW AT HIGHER LEVELS OF THE
SOUTHERN TIER AND THE SOUTHERN PART OF THE TUG HILL PLATEAU.

RIDGING ALOFT AND SURFACE HIGH PRESSURE WILL BRING DRIER AIR AND
CLEARING SKIES TO THE REGION FOR FRIDAY NIGHT AND THE WEEKEND.

TEMPS ON THURSDAY AND FRIDAY WILL BE RATHER CHILLY WITH HIGHS ONLY
IN THE MID 40S TO AROUND 50. THE UPCOMING WEEKEND WILL RETURN TO
SEASONAL NORMS WITH LOWER TO MID 50S ON SAT AND MID TO UPPER 50S FOR
SUNDAY. NIGHTTIME TEMPS WILL GET QUITE COLD THURSDAY NIGHT AS LOWS
SETTLE TO THE MID 30S TO ONLY AROUND 40...MAYBE SUBFREEZING TEMPS
WITH ANY BREAKS IN SKY COVER. FRIDAY NIGHT WILL SEE MORE WIDESPREAD
SUBFREEZING TEMPS AS SKIES CLEAR WITH THE ADVANCE OF HIGH
PRESSURE...THEN MID 30S TO MID 40S SAT NIGHT.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A BAND OF WIDESPREAD SHOWERS ENHANCED FROM THE LAKES WILL PUSH SOUTH
ACROSS THE REGION THIS EVENING. MVFR WITH LOCALIZED IFR CONDITIONS
WILL OCCUR WITHIN THIS BAND. VFR CONDITIONS WILL DEVELOP BEHIND
THIS BAND FROM NORTH TO SOUTH AFTER MIDNIGHT. WEST TO SOUTHWEST
WINDS WILL GUST TO 20 KNOTS AT TIMES OVERNIGHT...ESPECIALLY
DOWNWIND OF THE LAKES.

FOR MONDAY...IT WILL BE WINDY AT ALL TAF LOCATIONS...WITH GUSTS OF
30 TO 40 KTS FOR MUCH OF THE DAYLIGHT HOURS. OTHERWISE...VFR
CONDITIONS EXPECTED.

OUTLOOK...
MONDAY NIGHT...VFR.
TUESDAY AND WEDNESDAY...MVFR WITH RAIN LIKELY.
THURSDAY....VFR/MVFR WITH A CHANCE OF SHOWERS.
FRIDAY...VFR.

&&

.MARINE...
AFTER REVIEWING 12Z DATA...DECIDED TO ISSUE GALES ON ALL THE WATERS.
NAM/GFS CONSISTENT IN FORECASTING 925 MB WINDS TO INCREASE TO 40 TO
45 KNOTS...BUT WITH 850 MB TEMPS DOWN AROUND 0C...IT SHOULD BE
UNSTABLE ON THE WATERS. AS WITH THIS PAST EVENT...EXPECT NEARLY ALL
OF THIS TO MIX DOWN FOR GUSTS...WITH SUSTAINED WINDS EXPECTED TO
MEET LOW END GALE CRITERIA OF 35 KNOTS. THROUGH
TONIGHT...WINDS/WAVES WILL GENERALLY BE IN SCA CRITERIA...BUT SHOULD
RAMP UP LATE TONIGHT BEHIND THE SHORTWAVE...AND AS WINDS ALOFT
INCREASE.

ON THE NIAGARA AND ST LAWRENCE...MIXING WILL NOT BE AS CLEAR
CUT...WITH THE RIVERS NOT LARGE ENOUGH TO SUPPORT THEIR OWN MIXING.
WHILE DIFFERENCES WILL BE SUBTLE...DO KEEP THESE AT A STRONG SMALL
CRAFT.

WINDS SHOULD DIMINISH MONDAY NIGHT AND TUESDAY. THEN LOW PRESSURE
WILL DEVELOP IN THE CAROLINAS...AND TRACK ACROSS NEW ENGLAND
WEDNESDAY AND WEDNESDAY NIGHT. THIS WILL CAUSE NE WINDS TO
INCREASE...WITH SMALL CRAFT OR GALE HEADLINES LIKELY DEPENDING ON
THE TRACK AND STRENGTH OF THE LOW.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY FROM 10 AM TO 7 PM EDT MONDAY FOR NYZ001>003-010-
     011-019-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR LEZ020.
         GALE WARNING FROM 4 AM TO 10 PM EDT MONDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR LOZ030.
         GALE WARNING FROM 4 AM TO 10 PM EDT MONDAY FOR LOZ042>045-
         062>065.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR SLZ022-
         024.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL/THOMAS
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...TMA
MARINE...APFFEL/WCH
Hazardous weather outlook, Oct 16, 6:45 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
645 PM EDT SUN OCT 16 2011

NYZ004>008-012>014-020-021-172245-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-
ONTARIO-CATTARAUGUS-ALLEGANY-
645 PM EDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010-011-019-085-172245-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-CHAUTAUQUA-
SOUTHERN ERIE-
645 PM EDT SUN OCT 16 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-172245-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
645 PM EDT SUN OCT 16 2011

...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-172245-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
645 PM EDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

In the hours before

Special weather statement, Oct 16, 10:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1001 PM EDT SUN OCT 16 2011

NYZ007-008-170300-
JEFFERSON NY-LEWIS NY-
1001 PM EDT SUN OCT 16 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 17 MILES NORTHEAST OF FORT DRUM TO 11 MILES SOUTHWEST OF STONY
  POINT...AND MOVING EAST AT 40 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  WATERTOWN AND FORT DRUM...

LAT...LON 4366 7577 4369 7578 4371 7602 4368 7603
      4369 7622 4380 7624 4384 7631 4391 7621
      4387 7621 4390 7614 4394 7615 4429 7559
      4410 7516 4362 7510

TMA

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.